MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KIT STABILIZATION SHOULDER (12); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. KIT STABILIZATION SHOULDER (12); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210573
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure, the staff found that the cuff was mixed with a hair when the package was opened.Backup device was available to complete the procedure.No delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found shoulder kit from lot 20200910 was received out of packaging.There was a hair on the cuff, the customer had place tape over it to secure it.A review the customer provided image showed the kit out of package with a hair on the hair on the cuff.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.It was determined this was a isolated issue.A review of the material specifications found the assembly is visual inspected to ensure acceptable quality.The complaint was confirmed, but the root cause could not be determined with certainty.Factors that could have contributed to the reported event include the contact with foreign objects during manufacturing, packaging or once opened.No containment or corrective actions are recommended at this time.

Brand Name
KIT STABILIZATION SHOULDER (12)
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11440189
Report Number3003604053-2021-00070
Device Sequence Number14292638
Product Code FWZ
UDI-Device Identifier03596010511232
UDI-Public03596010511232
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number7210573
Device Catalogue Number7210573
Device Lot Number20200910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1